Missouri, 2015Flash Flood in Missouri, June 16, 2015
June 16, 2015 · NWS EAX · 1 event in 1 county or zone
Per law enforcement: As vehicle 1 was traveling eastbound and became immersed into swift flowing water on the roadway, it was swept from the north side of the roadway traveling across a concrete barrier. Vehicle 1 overturned and traveled northbound in swift water before striking a large pile of tree debris, becoming lodged in the debris.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Per law enforcement: As vehicle 1 was traveling eastbound and became immersed into swift flowing water on the roadway, it was swept from the north side of the roadway traveling across a concrete barrier. Vehicle 1 overturned and traveled northbound in swift water before striking a large pile of tree debris, becoming lodged in the debris. Vehicle 1 came to rest under the debris pile on its top.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 16, 3:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 16, 3:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT Tue Jun 16 2015
.DISCUSSION...
Issued at 444 PM CDT TUE JUN 16 2015
It's another wet day for portions of our forecast area, with more
wet days ahead. Pattern across the nation today is rather flat; but
despite that, copious amounts of moisture continue to stream north
into the Plains States from the Gulf with the help of Tropical Storm
Bill. Assisting T.S. Bill with the moisture advection is a modest
shortwave trough moving east across the Central and Northern Plains.
Locally, a weak frontal boundary was noted laying across central
Missouri this morning, just south of our local forecast area. The
moisture advection across Missouri has been more than sufficient for
the generation of some fairly efficient rain making storms. One
storm earlier today brought over 2 inches of rainfall locally to
parts of western Johnson County Missouri over several hours. Storms
this afternoon have shifted from lifting north northeast to just
northeast, paralleling the modest front just south of our area.
Through this evening, moisture advection will keep storms bubbling
up and paralleling the front from southwest to northeast through
this evening. Expect most of the activity to taper off with sunset
and the loss of heating, but a few storms may still bubble up
overnight if the high precipitable water values across the region
find any little bit of lift overnight; from say a weak nocturnal
jet.
Wednesday...Another cloudy, moist, and possibly rainy day for some.
Moisture advection through southern and into central Missouri will
continue with another day of scattered thunderstorms across the
southeast half of Missouri. Storms will also continue to be effect
rain makers, though with shear values even lower tomorrow than today
thinking is that there is little severe threat.
Thursday...Models continue to show decent agreement on the track of
T.S. Bill as it moves across southern Missouri. This leaves much of
our forecast area just north of the primary heavy precipitation band
currently forecast for southern and eastern Missouri; which is what the
forecast has been advertising for a couple of days now. While we
could still see some flooding rains, especially in areas south of the
Missouri River, areas of far northern Missouri might actually miss
much of the rain unless a weak frontal boundary advertised to settle
near the Iowa border can generate some activity to the north.
Friday and Saturday...conditions will start to dry out a little as
the latest model run indicate that the shortwave ridge expected to
move into the Plains behind T.S. Bill would keep much of any
precipitation at bay for Friday and Saturday. However, with the
drier weather might come some truly unpleasant heat and humidity as
afternoon highs could reach into the low 90s Saturday.
Sunday into next work week...Once again the pattern will be flat
enough to possibly allow for weak daily on-again-off-again rain
chances through early next week. However, if the ridging across the
Central Plains early in the weekend proves strong enough that might
keep the region dry through Sunday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1247 PM CDT TUE JUN 16 2015
MVFR cloud cover will prevail for the rest of the afternoon across
the Kansas City with VFR conditions farther north at KSTJ till low
clouds move north this evening. Rain expected today is forecast to
remain south and east of the terminals, though a sprinkle may be
possible. Expect ceilings to drop late tonight into the IFR range as
more moisture moves north and winds slowly veer around to the south.
Ceilings may lift a little Wednesday morning but forecast confidence
is low.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
DISCUSSION...Cutter
AVIATION...Cutter
Hazardous weather outlook, Jun 16, 3:58 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 AM CDT TUE JUN 16 2015
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
458 AM CDT TUE JUN 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED STORMS TODAY ESPECIALLY NEAR AND SOUTH OF INTERSTATE 70.
NO SEVERE STORMS EXPECTED.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY RAIN AND FLOODING POSSIBLE AS FAR NORTH AS US 50 LATER THIS
WEEK.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
Flash Flood, Henry
- When
- June 16, 5:00 PM CST to 6:00 PM CST
- Where
- Henry County, 3.13 mi SSW of Brownington to 2.95 mi SSW of Brownington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.208, -93.740
As vehicle 1 was traveling eastbound and became immersed into swift flowing water on the roadway, it was swept from the north side of the roadway traveling across a concrete barrier. Vehicle 1 overturned and traveled northbound in swift water before striking a large pile of tree debris, becoming lodged in the debris. Vehicle 1 came to rest under the debris pile on its top.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 16 to 18, 20152 deaths · $942,000 · 21 events
- Flash Flooding and Flooding in Missouri, June 16 to 19, 2015$2.9 million · 101 events
- Heat in Pennsylvania, June 16, 20151 death · 1 event
- Flash Flood in Missouri, June 16, 20151 death · 1 event
- Tropical Storm and Storm Surge in Texas, June 16, 2015$1.3 million · 5 events
- Flash Flood and Flooding in Ohio, June 16 to 18, 2015$30,000 · 51 events
- Flash Flooding and Flooding in Texas, June 16 to 18, 2015$203,000 · 7 events
- Flash Flooding and Hail in Nebraska, June 16 to 17, 2015$56,000 · 1.75 in hail · 26 events
- Damaging Winds in Georgia, June 16 to 18, 2015$29,000 · 55 kt wind · 25 events
- Flash Flooding in Ohio, June 16, 2015$55,000 · 7 events
- Flash Flood and Damaging Wind in Arkansas, June 16 to 17, 2015$50,000 · 52 kt wind · 2 events
- Tropical Storm and Flash Flooding in Texas, June 16 to 17, 2015$1,000 · 52 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614356.